MAUDE Adverse Event Report: BECTON DICKINSON PROTECTOR P20-O; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM

BECTON DICKINSON PROTECTOR P20-O; CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Catalog Number 515064
Medical Device Problem Code Device Contamination with Chemical or Other Material (2944)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Initial mdr submission.A follow up mdr will be submitted if additional information, a device evaluation, or a device history review is completed.H3 other text : see h10 manufacture narrative.
 
Event or Problem Description
Material#: 515064, batch number#: 2309405.It was reported by customer that black spotting on end of p20-o vial spike by rubber cover- this is urgent, this is the second lot number, the account is thinking of going back to using needle and syringe, they are worried that this is mold.The protector was not used, as the tech noticed the spotting upon opening the packaging and taking the green cap off.
 
Event or Problem Description
Material#: 515064.Batch number#: 2309405.It was reported by customer that black spotting on end of p20-o vial spike by rubber cover- this is urgent, this is the second lot number, the account is thinking of going back to using needle and syringe, they are worried that this is mold.The protector was not used, as the tech noticed the spotting upon opening the packaging and taking the green cap off.
 
Additional Manufacturer Narrative
Pr 10078514 follow up mdr for device evaluation: both the physical samples along with photos were provided to our quality team for investigation.Through visual inspection, a stain is observed on the protector sleeve.Further evaluation determined the stain is grease.A device history review was performed for reported lot 2309405, no deviations or non-conformances related to the reported issue were identified during the manufacturing process.Retained samples of the reported lot were used for additional evaluation.All products were inspected, no foreign matter or grease stains were observed on any of the devices.Product undergoes inspections throughout the manufacturing process to ensure the quality and functionality of the device, no issues related to this incident were identified.Machines undergo routine cleaning and maintenance according to procedure, all inspection records verify that all quality processes were carried out normally.While we could not identify a direct issue, it was determined the grease stain likely occurred during the molding process as a result of the product coming into contact with a specific part of the equipment that must be greased for operation.Manufacturing personnel have been notified of this incident.Complaints received for this device and reported condition will be monitored by our quality team for signs of emerging trends.

Brand Name
PROTECTOR P20-O
Common Device Name
CLOSED ANTINEOPLASTIC AND HAZARDOUS DRUG RECONSTITUTION AND TRANSFER SYSTEM
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix 22520
SP   22520
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key19200966
Report Number3003152976-2024-00253
Device Sequence Number18141813
Product Code ONB
UDI-Device Identifier00382905150647
UDI-Public(01)00382905150647
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K181221
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/20/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/31/2025
Device Catalogue Number515064
Device Lot Number2309405
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/22/2024
Supplement Date Received by Manufacturer05/20/2024
Initial Report FDA Received Date04/29/2024
Supplement Report FDA Received Date05/20/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/07/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown